MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. SHELL 47 MM O.D.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. SHELL 47 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hematoma (1884); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ref 00500104728 lot 65299113 bipolar liner 47/48/49mm od x 28 id.Ref 802202803 lot 65396117 ab 12/14 cocr head 28mm x +3.5.Ref 007850-013-20 lot 65366732 versys advocate cemented stem 13x130 extended.Ref 00785901000 lot 65493358 versys distal centralizer 10mm unknown cement.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was converted to a total hip arthroplasty due to recurrent dislocations.During the revision a large hematoma was encountered, as well as tissue damage.The femoral stem was found to be well fixed and zimmer products were placed upon completion.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined for the dislocations.No problem was found with the device in relation to the hematoma, as review by a health care professional determined it was procedure related.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a patient had a left bipolar hemiarthroplasty after a mechanical fall causing a displaced basicervical fracture of the femoral neck.Subsequently, patient underwent a conversion to a total hip arthroplasty due to recurrent dislocations approximately 1 (one) month later.During the revision a large hematoma was evacuated around the anterior, posterior, and superior hip.Damage was found to the gluteus medius and anterior capsule.The stem was found well fixed.The cup, liner and head were replaced.No further event information available at the time of this report.

Brand Name
SHELL 47 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15513529
Report Number0002648920-2022-00204
Device Sequence Number5242419
Product Code KWL
UDI-Device Identifier00889024115354
UDI-Public(01)00889024115354(17)320209(10)65299082
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K833991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00500104700
Device Lot Number65299082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight71 KG